Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have CIDP, post concussion syndrome and maxillary sinusitis. Feeling hair on tongue. Concerned

User rating for this question
Answered by

Practicing since : 2011
Answered : 150 Questions

Recently I noticed feeling like I have a hair on my tongue.... only evening.... during day was away... after 4 days one day I had like I have hair on several parts of my tongue, mouth as well....

I have CIDP, but this is not typical for it, I think I also suffer post concussion syndrom, and I am getting better, also have maxillary sinusitis, and got amoxicilin, actualy, first sensation of hair started abut 3thd day after treatmetn with amoxicilin, I took it for 7 days and it is over now. Can it be due to amoxicilin, if so, should it go away, is there any other cause and what can be done.

I looked at my tongue and it looks ok.
Thank you
Posted Mon, 27 Aug 2012 in General Health
Answered by Dr. Chitra Reddy 5 hours later


Thanks for the query.

Hairy tongue is a condition which is associated with poor oral hygiene. Here the papillae on the tongue fails to shed and starts to increase in size and even trapping food material...when neglected they produce protein called keratin resulting in the hairy appearance/feeling. But you mentioned you've checked your tongue and it looks ok. So I do not think what you have is hairy tongue.

In this context, I can relate this feeling to
- Antibiotic therapy
- Poor oral hygiene
- Drinking too much of coffee
- Alcohol/smoking

You can help me ruling out some of these factors during the follow up. Let me know if any of the aforementioned factors are associated.

Lastly stress and anxiety may induce somatic symptoms without clinical explanation. Such cases would need a psychiatry consult.

So my suggestion to you would be:
- As you have stopped the antibiotic therapy wait and watch for the next 2-3 days.
- Drink plenty of fluids
- Take a vitamin pill. Vitamin pills are available over the counter and can be beneficial.

If the problems persist, report to your doctor for a detailed neurological examination.

Hope I have addressed your concern. Let me know if you have any other queries.

Above answer was peer-reviewed by
Follow-up: Have CIDP, post concussion syndrome and maxillary sinusitis. Feeling hair on tongue. Concerned 4 hours later

Neurologist said neurological things can cause all kind of sensation, she doesn't belive this is due to CIDP...

I will follow yur advice, regarding water.. Iknow about streeess, this but doesn't seem to be due to stress, but it can be...

from this list we can rule out all but antibiotic, which I just stoped... so, it is likely due to antibiotic, but should this go away now I don' take it anymore...

Actuly, ma laast question, if this is antibiotic side effect... should it go away in few days as you said... or it can cause more lasting effect...


and thank you!

Answered by Dr. Chitra Reddy 42 minutes later
Thanks for your response,

•     If this problem is due to antibiotic treatment, it takes just a few days to resolve, because the useful bacterial flora takes time to re grow.

•     Meanwhile take multivitamin supplements to tackle any vitamin deficiency.

•     Mouthwash containing more amount of peroxide content also causes such feeling, so use mouthwash in limited quantities only.

•     If the problem still persists after waiting for few more days or a week, you need to XXXXXXX your doctor.

Wish you good health.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor